Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 31, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 7, 2020, 3:22 AM CST for Cimarron County, Oklahoma. It took effect at Nov 7, 2020, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 3:22 AM CST (09:22 UTC)
- In effect from
- Nov 7, 2020, 11:00 AM CST
- Expired
- Nov 7, 2020, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045 WWUS84 KAMA 070922 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 322 AM CST Sat Nov 7 2020 OKZ001-072200- /O.UPG.KAMA.FW.A.0016.201108T1700Z-201109T0000Z/ /O.NEW.KAMA.FW.W.0032.201108T1700Z-201109T0000Z/ /O.NEW.KAMA.FW.W.0031.201107T1700Z-201108T0000Z/ Cimarron- 322 AM CST Sat Nov 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM CST this evening. A Red Flag Warning has also been issued from 11 AM to 6 PM CST Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 19 percent. * Red Flag Threat Index...2 to 3. * Timing...Critical fire weather conditions beginning late morning Sunday and again Monday morning around 11 AM and then ending by early Sunday evening and early Monday evening around 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
055 WWUS84 KAMA 072116 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 316 PM CST Sat Nov 7 2020 OKZ001-080600- /O.CON.KAMA.FW.W.0031.000000T0000Z-201108T0000Z/ /O.CON.KAMA.FW.W.0032.201108T1700Z-201109T0000Z/ Cimarron- 316 PM CST Sat Nov 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...Southwest 20 to 25 mph with gusts of 35 to 40 mph. * Relative Humidity...As low as 19 percent. * Red Flag Threat Index...2 to 3. * Timing...Critical fire weather conditions beginning late morning Sunday and again Monday morning around 11 AM and then ending by early Sunday evening and early Monday evening around 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
630 WWUS84 KAMA 080012 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 612 PM CST Sat Nov 7 2020 OKZ001-080900- /O.EXP.KAMA.FW.W.0031.000000T0000Z-201108T0000Z/ /O.CON.KAMA.FW.W.0032.201108T1700Z-201109T0000Z/ Cimarron- 612 PM CST Sat Nov 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE... ...RED FLAG WARNING FOR SATURDAY AFTERNOON HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...Southwest 20 to 25 mph with gusts of 35 to 40 mph. * Relative Humidity...As low as 19 percent. * Red Flag Threat Index...3 to 4. * Timing...Critical fire weather conditions beginning late morning Sunday and again Monday morning around 11 AM and then ending by early Sunday evening and early Monday evening around 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:05 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 7, 3:05 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
305 AM CST Sat Nov 7 2020
.SHORT TERM...Today through Sunday night
Southwesterly flow aloft across the Panhandles today through
Sunday night as a closed upper low approaches from the Great Basin
region and southwestern states. Lee surface trough across eastern
Colorado and eastern New Mexico today through Sunday night will
continues to deepen allowing for increasing southerly to
southwesterly winds of 15 to 25 mph and 20 to 30 mph with gusts
near 35 to 40 mph. Low level southerly jet of 40 to 50 knots
develops overnight tonight which will keep the southerly winds
strong and gusty tonight. The low level southerly jet of 40 to 50
knots expected to develop once again Sunday night which will allow
for breezy to windy conditions once again tomorrow night.
Low clouds along and off the Caprock this morning will give way to
sunny skies by this afternoon. Low clouds are then forecast to
redevelop later tonight into Sunday morning over most of the
forecast area but should lift and give way to sunny skies Sunday
afternoon. Low cloudiness expected once again Sunday night across
much of the forecast area. Above normal temperatures will
continue this weekend with mainly dry conditions expected. Cannot
completely rule out some patchy drizzle from the low cloudiness
Sunday morning and again Sunday night.
Schneider
&&
.FIRE WEATHER...
.Today...
Elevated to critical fire weather conditions are expected to
develop today across the western Texas and Oklahoma Panhandles.
Critical fire weather conditions are likely once again today
across the western Oklahoma Panhandle with elevated fire weather
conditions further south. Max RFTIs are forecast to be around 2 to
3 across the western Oklahoma Panhandle and then 1 to 2 across the
western portions of the Texas Panhandle. With minimum afternoon
relative humidity values as low as 25 to 30 percent today, the
RFTI values will be mainly wind-driven. ERCs projected to be in
the 70th to 85th percentile over the western Oklahoma Panhandle
today. Southerly to southwesterly 20 foot winds of 15 to 25 mph
with gusts near 30 mph are expected today as a surface pressure
trough across eastern New Mexico and eastern Colorado continues to
deepen through Sunday. Southerly 20 foot winds of 15 to 25 mph
with higher gusts likely to persist through tonight. Will issue a
Red Flag Warning for the western Oklahoma Panhandle this afternoon
for critical fire weather conditions and a Fire Danger Statement
for elevated fire weather conditions across the western Texas
Panhandle.
.Sunday (and Monday)...
Continued critical fire weather conditions are expected across the
western Oklahoma Panhandle Sunday and possibly through Monday
with elevated fire weather conditions expected Sunday across the
central Oklahoma Panhandle and the western and central Texas
Panhandle. ERCs are once again projected to be in the 70th to 85th
percentile Sunday over the western Oklahoma Panhandle with Max
RFTIs of 1 to 4 across the western third to half of the
Panhandles. With minimum afternoon relative humidity values as low
as 19 to 25 percent Sunday and Monday, the RFTI values will be
mainly wind-driven. Southerly to southwesterly 20 foot winds of
15 to 25 mph with gusts near 30 to 35 mph expected across much of
the Panhandles as the surface pressure trough over eastern
Colorado and eastern New Mexico continues to deepen. Speeds are
likely to remain gusty in the 15 to 25 mph range Sunday night.
Will upgrade the Fire Weather Watch to a Red Flag Warning for
Sunday across the western Oklahoma Panhandle.
Schneider
&&
.LONG TERM...Monday through Friday...
Starting the work week on Monday, windy conditions are expected
to continue throughout the day as now a more neutral tilted upper
level trough and its axis moves east right across the Four Corners
Region. With the main H500 vort max being displaced north of the
Panhandles by Monday evening following the more pronounced
H700-500 moisture axis, surface cyclogenesis will likely take
place somewhere in western Kansas. As a result leading up to
Monday evening, dry southwesterly flow across the region may bring
one more day on fire weather conditions to the western OK
Panhandle. Otherwise temperatures will be well above average
across most of the Panhandles with high temperatures ranging from
the upper 60s to upper 70s and dry for most.
As the main vort max quickly get ejected north-northeast into the
central Plains by very early Tuesday morning, latest hi-res model
vertical profiles does show some 800-700 hPa moisture right along
a passing cold front trailing south from surface low in Kansas.
Some sufficient lift along the surface cold front may provide the
chance for some rain showers early Tuesday morning. Could not
even rule out a thunderstorm in the far northeast closest to the
vort max departure, especially if the surface low develops further
south shifting the better moisture axis a bit further to the
west. But no mention of thunderstorms are in the forecast at this
time. On the backside of the cold front as temperatures drop to
near freezing early Tuesday morning, a mix of rain/snow showers
are possible across far northern Panhandles before front with
associated lift quickly exit the region. No snowfall accumulations
expected at this time with limited moisture to work with along
with rather quick departure of the front moving SSW to ENE.
Zonal SSW H500 flow with dry conditions will continue from mid day
Tuesday through the end of the forecast period. Looking towards
the end of the forecast period, as we are to expect, latest 07/00Z
model and numerical data begin to show no accord. A consistent
dry GFS solution vs a series of subtle waves in the ECMWF ejecting
from Baja California brining some showers and perhaps a
thunderstorm by the end of the forecast period. Will have to watch
and update accordingly as we get closer to the end of next week.
High temperatures Tuesday through the end of the forecast period
will be at or slightly below average.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 73 50 75 53 73 / 0 0 0 10 0
Beaver OK 75 51 73 53 75 / 0 0 0 10 5
Boise City OK 73 49 69 45 66 / 0 0 0 5 0
Borger TX 77 54 78 57 77 / 0 0 0 10 0
Boys Ranch TX 76 51 76 51 73 / 0 5 0 10 0
Canyon TX 73 49 75 52 73 / 0 0 0 10 0
Clarendon TX 72 52 73 57 75 / 0 0 0 10 0
Dalhart TX 73 48 71 45 67 / 0 0 0 5 0
Guymon OK 74 50 74 50 72 / 0 0 0 10 0
Hereford TX 74 50 76 51 73 / 0 0 0 10 0
Lipscomb TX 73 51 71 55 75 / 0 0 0 5 5
Pampa TX 73 51 74 55 75 / 0 0 0 10 0
Shamrock TX 73 52 72 56 76 / 0 0 0 5 0
Wellington TX 74 51 74 55 78 / 0 0 0 5 0
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...Red Flag Warning from 11 AM this morning to 6 PM CST this
evening for the following zones: Cimarron.
Red Flag Warning from 11 AM to 6 PM CST Sunday for the following
zones: Cimarron.
&&
11/29Hazardous weather outlook, Nov 6, 2:25 PM CST, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 225 PM CST Fri Nov 6 2020 OKZ001>003-TXZ001>020-317-070830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 225 PM CST Fri Nov 6 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated fire weather conditions are expected this afternoon into early this evening across the western Oklahoma Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to critical fire weather conditions will be possible mainly during the afternoon into the early evening hours on Saturday, Sunday, and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today through Monday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:22 AM CST | Red Flag Warning | AMA | Cimarron | 39 hr |
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.